Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 196, NWS Mobile, AL

May 23, 2009Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2009, 8:44 AM CDT for Mobile County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2009, 8:44 AM CDT (13:44 UTC)
Expired
May 23, 2009, 9:15 AM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 231344
SVRMOB
ALC097-231415-
/O.NEW.KMOB.SV.W.0196.090523T1344Z-090523T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
844 AM CDT SAT MAY 23 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 915 AM CDT

* AT 844 AM CDT...THE PUBLIC REPORTED A LINE OF VERY STRONG WINDS
  ASSOCIATED WITH A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
  IN EXCESS OF 60 MPH. THE LEADING EDGE OF THESE WINDS WERE LOCATED
  ALONG A LINE EXTENDING FROM BAYOU LA BATRE TO SAINT ELMO TO
  IRVINGTON...AND MOVING NORTHWEST AT 15 MPH.

* THE DAMAGING WINDS WILL BE NEAR...
  I10 AND MCDONALD ROAD BY 845 AM CDT...
  GRAND BAY BY 905 AM CDT...
  DEES BY 915 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ESTIMATED UP TO 60 MPH WERE REPORTED AT ALABAMA PORT
WITH A MACROBURST...AND TORE BARK OF TREES AND THREW AROUND OTHER 
UNSECURED ITEMS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS

&&

LAT...LON 3038 8832 3039 8832 3039 8836 3038 8838
      3038 8840 3065 8842 3065 8841 3050 8816
      3045 8821 3037 8824
TIME...MOT...LOC 1340Z 116DEG 9KT 3040 8829 3048 8828
          3052 8823

$$

PURDY
1 follow-up statement
000 
WWUS54 KMOB 231408
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
908 AM CDT SAT MAY 23 2009

ALC097-231415-
/O.CON.KMOB.SV.W.0196.000000T0000Z-090523T1415Z/
MOBILE AL-
908 AM CDT SAT MAY 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHWESTERN MOBILE COUNTY...

AT 908 AM CDT...VERY STRONG WINDS ASSOCIATED WITH A BAND OF SHOWERS 
AND ISOLATED THUNDERSTORMS IN EXCESS OF 60 MPH. THE LEADING EDGE OF 
THESE WINDS WERE LOCATED ALONG A LINE EXTENDING FROM GRAND BAY TO 
DEES...MOVING WEST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DEES BY 910 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3038 8832 3039 8832 3039 8836 3038 8838
      3038 8840 3065 8842 3065 8841 3050 8816
      3045 8821 3037 8824
TIME...MOT...LOC 1407Z 116DEG 9KT 3043 8838 3051 8837
          3055 8832

$$

PURDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:45 AM CDT, 59 minutes earlier.

Area forecast discussion, May 23, 7:45 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CDT SAT MAY 23 2009

.UPDATE...THE AREA OF SFC LOW PRESSURE OVER THE GULF OF MEXICO IS
NOW CENTERED ABOUT 75 MILES SOUTH OF THE MOBILE AND CONTINUING TO
MOVE NORTHWARD. SATELLITE IMAGERY...RADAR DATA...AND SURFACE
OBSERVATIONS INDICATE THAT THE SYSTEM HAS CHANGED LITTLE IN
ORGANIZATION DURING THE LAST FEW HOURS. ADDITIONAL DEVELOPMENT OF
THIS SYSTEM IS BECOMING LESS LIKELY...SINCE THE CENTER WILL BE
MOVING ONSHORE ALONG THE MISSISSIPPI OR ALABAMA COAST LATER THIS
MORNING OR EARLY THIS AFTERNOON. THE NATIONAL HURRICANE CENTER NOW
INDICATES THAT THERE IS A LOW CHANCE...LESS THAN 30 PERCENT...OF
THIS SYSTEM BECOMING A TROPICAL CYCLONE BEFORE IT REACHES THE COAST
LATER TODAY. REGARDLESS OF DEVELOPMENT...HEAVY RAINS AND OCNL GUSTY
WINDS (UP TO AROUND 25 MPH...SLIGHTLY HIGHER NEAR THE COAST) ARE
EXPECTED ACROSS THE FCST AREA TODAY. RADAR AND UPPER AIR
OBSERVATIONS INDICATE THAT THE MID LEVEL CIRCULATION...WHICH IS
DISPLACED WELL NORTH OF THE SFC CENTER...IS CURRENTLY MOVING ASHORE
OVER MOBILE COUNTY OF ALABAMA. MOST OF THE HEAVY RAINFALL IS
ASSOCIATED WITH THIS FEATURE...AND RAINFALL TOTALS OF UP TO AROUND 2
INCHES PER HOUR WILL BE LIKELY ACROSS MOBILE COUNTY THIS EARLY
MORNING. THIS HEAVY RAIN WILL LIKELY LIFT NORTHWEST INTO INTERIOR
SOUTHEAST MISSISSIPPI LATER THIS MORNING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THESE AREAS. STORM TOTAL RAINFALL ACCUMULATIONS ARE
EXPECTED TO BE 2 TO 4 INCHES WITH ISOLATED HIGHER TOTALS. THIS COULD
CAUSE SOME FLASH FLOODING AND LOCALIZED RUN-OFF...BUT SHOULD NOT BE
ENOUGH TO SIGNIFICANTLY EFFECT AREA RIVER STAGES. WILL CONTINUE TO
MONITOR THIS. ALONG THE COASTLINE...WE HAVE UPDATED THE COASTAL
FLOOD STATEMENT TO HIGHLIGHT THE POSSIBILITY OF SOME MINOR BEACH
EROSION AND SOME MINOR COASTAL FLOODING...PARTICULARLY AT PREVIOUSLY
ERODED AREAS...SUCH AS THE WEST END OF DAUPHIN ISLAND. AS THE LOW
MOVES ASHORE LATER TODAY...INCREASED SOUTHERLY WINDS WILL BRING
COASTAL WATER LEVELS UP THROUGH THIS AFTERNOON. MINOR COASTAL
FLOODING WITH TIDES POSSIBLY NEAR 3 FEET ABOVE NORMAL WILL BE
POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON HOURS AS WE
TRANSITION THROUGH ASTRONOMICAL HIGH TIDE. DANGEROUS RIP CURRENTS
WILL BE LIKELY ALONG AREA GULF BEACHES TODAY.  12/DS

...PREVIOUS FCST DISCN FROM 515 AM CDT SAT MAY 23 2009 FOLLOWS...

.SHORT TERM (TODAY AND TONIGHT)...A WET AND BREEZY MORNING WILL
CONTINUE ACROSS THE CENTRAL GULF COAST AS AN AREA OF LOW PRESSURE
CURRENTLY LOCATED ABOUT 140 MILES SOUTH OF MOBILE CONTINUES TO TRACK
NORTHWESTWARD. A COORDINATION CALL WITH THE NATIONAL HURRICANE
CENTER THIS MORNING INDICATED THAT WHILE THE SYSTEM HAS BECOME
SLIGHTLY BETTER ORGANIZED AND THEY HAVE NOW INDICATED A HIGH
PROBABILITY THAT THE SYSTEM MAY REACH TROPICAL DEPRESSION STATUS
BEFORE A LANDFALL ALONG THE MISSISSIPPI COAST BY AROUND 18Z TODAY...
THAT THE MID LEVEL CENTER REMAINS SEPARATED FROM THE SFC CENTER AND
SOME SHEAR IS CONTINUING TO KEEP DEEPER CONVECTION EAST OF THE
PRIMARY SFC CENTER. AS A RESULT...NHC WILL NOT BE INITIATING ANY
ADVISORIES DURING THE PREDAWN HOURS THIS MORNING. THEY DO INDICATE
HOWEVER THAT THE SYSTEM COULD BECOME A TROPICAL DEPRESSION AT ANY
TIME BEFORE MOVING INLAND LATER TODAY...SO THE SYSTEM SHOULD CONTINUE
TO BE MONITORED. WHETHER THE SYSTEM DEVELOPS FURTHER OR NOT...WE
WILL EXPERIENCE HEAVY RAIN...GUSTY WINDS AND ABOVE NORMAL TIDES
TODAY. AS THE WINDS BECOME MORE SOUTHERLY TODAY DANGEROUS RIP
CURRENTS WILL ALSO REMAIN LIKELY ALONG AREA BEACHES. HEAVY RAIN TO
THE NORTH OF THE LOW WILL MOVE NORTHWARD ACROSS THE FCST AREA THIS
MORNING. THE HEAVIEST RAINS ARE EXPECTED ACROSS SOUTHEAST MISSISSIPPI
AND PORTIONS OF SOUTHWEST ALABAMA. RAINFALL AMOUNTS IN THIS AREA ARE
EXPECTED TO RANGE FROM 2 TO 4 INCHES. A FLASH FLOOD WATCH HAS BEEN
ISSUED THROUGH THIS AFTERNOON FOR THIS AREA AS ADDITIONAL HEAVY RAINS
ARE POSSIBLE THROUGH THE DAY DEPENDING ON WHERE CONVERGENCE BANDS SET
UP ON THE EASTERN SIDE OF THE LOW AS IT MOVES INLAND. CHANCES OF RAIN
WILL DECREASE TO SCATTERED LATE TONIGHT AS THE LOW PRESSURE SYSTEM
PULLS FARTHER AWAY TO THE NORTHWEST. CLOUDS AND RAIN WILL HOLD HIGH
TEMPS DOWN INTO THE UPPER 70S TODAY WITH LOWS TONIGHT AROUND 70.
13/JC.12/DS

THIS AFTERNOONS WET MICROBURST RISK IS UNLIKELY.

(SUNDAY THROUGH MONDAY NIGHT)...A DEEP SOUTHERLY FLOW WILL PERSIST ACROSS
THE FCST AREA WITH THE REGION REMAINING ON THE WET SIDE OF THE SLOWLY
MOVING AREA OF LOW PRESSURE. THIS WILL RESULT IN A CONTINUATION OF
THE RAINY PATTERN OVER THE AREA...BUT A LITTLE MORE DIURNALLY DRIVEN
WITH THE HIGHER RAIN CHANCES IN THE AFTERNOONS...LOWER RAIN CHANCES
AT NIGHT. EVEN THOUGH MORE OF A DIURNAL RAIN PATTERN IS EXPECTED...
RAIN CHANCES WILL STILL BE MUCH ABOVE NORMAL...WITH LIKELY DAYTIME
POPS AND CHANCE NIGHTTIME POPS. THE PERSISTENT CLOUDS AND RAINS WILL
ALSO KEEP DAYTIME TEMPS BELOW NORMAL...GENERALLY IN THE UPPER 70S AND
LOWER 80S. OVERNIGHT LOWS WILL RANGE FROM THE MID 60S TO THE LOWER
70S. THE ONSHORE WIND FLOW WILL ALSO CONTINUE TO RESULT IN AN
INCREASED THREAT (HIGH RISK) OF DANGEROUS RIP CURRENTS IN THE SURF
ZONE AT AREA BEACHES THROUGH SUNDAY AND PERHAPS INTO MEMORIAL DAY.
12/DS

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...REALLY NOT A LOT OF CHANGE
DURING THE LONG TERM PERIOD FROM PREVIOUS. RAIN CHANCES WILL LOWER
SLIGHTLY...BUT REMAIN IN THE FCST...FOR THE REMAINDER OF THE WEEK AS
THE LOW PRESSURE AREA LIFTS AWAY FROM THE SOUTHEASTERN STATES. A MOIST
SOUTHERLY LOLVL WIND FLOW WILL PERSIST OVER THE REGION THROUGH
MIDWEEK...THE WINDS WILL BECOME MORE WESTERLY DURING THE LATE PART
OF THE WEEK AS A TROF MOVES INTO THE REGION FROM THE WEST. POPS
RANGING FROM 30 TO 50 PERCENT DURING THE DAYTIME HOURS AND 20 TO 30
PERCENT OVERNIGHT WILL CONTINUE. WENT SLIGHTLY BELOW MAV MOS
GUIDANCE FOR DAYTIME HIGHS IS SOME LOCATIONS AS ABUNDANT CLOUD COVER
AND RAINFALL COVERAGE WILL CONTINUE THROUGH MOST OF THE FCST
PERIOD...GENERALLY ACCEPTED MAV MOS NIGHTTIME LOW TEMPS. 12/DS

&&

.AVIATION (23/12Z ISSUANCE)...IFR CEILINGS EXPECTED AT ALL TAF SITES
THROUGH THE MORNING HOURS WITH HEAVY RAIN AND GUSTY WINDS. CIGS
INCREASE SOMEWHAT THIS AFTERNOON TO MVFR...HOWEVER RAIN CHANCES WILL
REMAIN HIGH AND A DROP TO IFR IS POSSIBLE IN AND NEAR SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING. IMPROVING CONDITIONS EXPECTED OVERNIGHT WITH CIGS
INCREASING TO VFR. 13/JC

&&

.MARINE...AN AREA OF LOW PRESSURE ABOUT 140 MILES SOUTH OF MOBILE
WILL CONTINUE TO MOVE TO THE NORTHWEST TODAY BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS ALONG WITH GUSTY WINDS TO THE MARINE AREA.
SUSTAINED WINDS IN THE 20 TO 25 KNOT RANGE SHOULD BE EXPECTED ACROSS
MOST OF THE MARINE AREA...WITH LOCALLY HIGHER GUSTS...ESPECIALLY NEAR
CONVECTION. AS THE LOW MOVES WEST OF THE MARINE AREA...WINDS WILL
BECOME SOUTHERLY AND GRADUALLY DECREASE AS THE LOW MOVES INLAND LATE
THIS AFTERNOON AND TONIGHT. A GENERALLY LIGHT ONSHORE FLOW WILL FOLLOW
THROUGH MIDWEEK. 13/JC

&&

.FIRE WEATHER...BREEZY AND RAINY CONDITIONS EXPECTED ACROSS MOST OF
THE AREA TODAY...WITH RAIN CHANCES REMAINING HIGH OVER THE NEXT
SEVERAL DAYS. NO FIRE WEATHER WATCHES OR WARNINGS NEEDED. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      80  69  81  69 / 100  50  70  40
PENSACOLA   80  70  80  70 / 100  60  70  40
DESTIN      80  71  79  72 /  80  70  60  40
EVERGREEN   78  68  81  66 / 100  70  70  40
WAYNESBORO  78  67  82  67 / 100  60  70  40
CAMDEN      77  68  81  66 / 100  70  70  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
     MOBILE...AND WASHINGTON.

FL...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, May 23, 5:00 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT MAY 23 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT SAT MAY 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM CENTERED ABOUT 140 MILES SOUTH OF THE ALABAMA
AND NORTHWEST FLORIDA GULF COASTS WILL MOVE SLOWLY NORTHWEST TODAY.
THERE IS A CHANCE THAT THIS LOW PRESSURE SYSTEM COULD BRIEFLY BECOME
A TROPICAL DEPRESSION BEFORE MAKING LANDFALL ALONG THE CENTRAL GULF
COAST TODAY.

BANDS OF RAIN AND THUNDERSTORMS ON THE NORTH SIDE OF THIS LOW
PRESSURE SYSTEM WILL CONTINUE TO AFFECT THE CENTRAL GULF COAST
REGION THROUGH LATE SATURDAY. THE RAINFALL WILL BE LOCALLY HEAVY AT
TIMES...ESPECIALLY FOR AREAS SOUTH OF HIGHWAY 84. THIS LOCALIZED
HEAVY RAINFALL COULD RESULT IN FLOODING OF POORLY DRAINED AREAS AND
CREEKS. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI
AND PORTIONS OF SOUTHWEST ALABAMA.

STRONG NORTHEAST TO EAST WINDS OVER THE MARINE AREA WILL CONTINUE
THROUGH THIS EVENING. SEAS RANGING FROM 5 TO 7 FEET OVER NEAR SHORE GULF
WATERS AND UP TO 10 FEET WELL OFFSHORE WILL CONTINUE. A SMALL CRAFT
ADVISORY CONTINUES FOR THE ENTIRE MARINE AREA.

THE INCREASED WINDS NEAR SHORE...AND RESULTANT INCREASED WAVE
PERIODS...HAS ALSO RESULTED IN A HIGH RISK FOR DANGEROUS RIP
CURRENTS IN THE SURF ZONE AT AREA BEACHES.

SOME MINOR EROSION OF GULF BEACHES COULD ALSO OCCUR AS LONG PERIOD
SWELLS RESULT IN ABOVE NORMAL WAVE RUN-UP. SOME MINOR COASTAL
FLOODING COULD ALSO RESULT AS THE WINDS BECOME MORE SOUTHERLY
TODAY...ESPECIALLY AROUND HIGH TIDE IN THE MID TO LATE
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THROUGH FRIDAY.

GOOD CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY AS A LOW PRESSURE TROUGH LINGERS ACROSS THE AREA. LOCALLY
HEAVY RAINFALL WILL REMAIN A POSSIBILITY THROUGH MONDAY. THE REMAINDER
OF THE WEEK WILL FEATURE SCATTERED MAINLY AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS.

THE HIGH RISK OF RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES WILL
CONTINUE OVER THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:04 PM CDTCoastal Flood StatementMOB16 hr
May 22, 11:11 PM CDTSpecial Marine WarningMOB94 min
May 23, 12:39 AM CDTSpecial Marine WarningMOB2 hr
May 23, 2:30 AM CDTSpecial Marine WarningMOB2 hr
May 23, 3:53 AM CDTFlash Flood WatchMOBWashington15 hr
May 23, 5:19 AM CDTSpecial Marine WarningMOB116 min
May 23, 7:40 AM CDTAreal Flood AdvisoryMOBMobile3 hr
May 23, 8:25 AM CDTCoastal Flood WarningMOB5 hr
May 23, 8:35 AM CDTFlash Flood WarningMOBMobile5 hr
May 23, 8:46 AM CDTSpecial Marine WarningMOB89 min
May 23, 9:00 AM CDTSpecial Marine WarningMOB90 min
May 23, 9:14 AM CDTSpecial Marine WarningMOB31 min
May 23, 9:17 AM CDTSpecial Marine WarningMOB43 min
May 23, 10:11 AM CDTWind AdvisoryMOBWashington5 hr
May 23, 10:49 AM CDTSpecial Marine WarningMOB26 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.